MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM

C.R. BARD INC. (COVINGTON) -1018233 BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM
Catalog Number SMS002
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that witnesses had placed the bowel management system (bms) on (b)(6) at the 2200 turn.They had experienced some difficulty getting the balloon to fully deflate before insertion.The syringe was reattached with a firmer connection, after which the balloon was deflated and inserted without difficulty.When the balloon was filled with water after insertion, there was some resistance, but it was fully inflated using a slower injection rate.The bowel management system was then flushed, with fluid and stool return observed.At the midnight turn, the patient was found in a lot of stools.Witnesses attempted to deflate the balloon to reposition the bms, but they were unable to do so because the balloon port and line were creating a vacuum with suction from the syringe.The port was cut off to allow for gravity drainage, but no fluid came out of the balloon.Hemostats were used to open the balloon line enough to insert a toomey syringe, and with difficulty, witnesses were ultimately able to remove the fluid and then remove the bowel management system.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: precautions.- caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.- patients with very weak sphincter muscles may not be able to retain the device in place and may experience increased leakage of stool.Potential adverse events.As with the use of any rectal device, the following adverse events may occur: - excessive leakage of stool around the device.7.Administration of medication.E.Using two hands to facilitate ease of closure, place thumb on thumb to snap the tube clamp shut (figure 10).Ensure the patient does not lie on the tube clamp.If the clamp is difficult to close or excessive leakage of medication is observed, reposition the tube clamp on the drainage tube.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Corrections: d, e.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that witnesses had placed the bowel management system (bms) on 27jan at the 2200 turn.They had experienced some difficulty getting the balloon to fully deflate before insertion.The syringe was reattached with a firmer connection, after which the balloon was deflated and inserted without difficulty.When the balloon was filled with water after insertion, there was some resistance, but it was fully inflated using a slower injection rate.The bowel management system was then flushed, with fluid and stool return observed.At the midnight turn, the patient was found in a lot of stools.Witnesses attempted to deflate the balloon to reposition the bms, but they were unable to do so because the balloon port and line were creating a vacuum with suction from the syringe.The port was cut off to allow for gravity drainage, but no fluid came out of the balloon.Hemostats were used to open the balloon line enough to insert a toomey syringe, and with difficulty, witnesses were ultimately able to remove the fluid and then remove the bowel management system.
 
Event or Problem Description
It was reported that witnesses had placed the bowel management system (bms) on 1/27 at the 2200 turn.They had experienced some difficulty getting the balloon to fully deflate before insertion.The syringe was reattached with a firmer connection, after which the balloon was deflated and inserted without difficulty.When the balloon was filled with water after insertion, there was some resistance, but it was fully inflated using a slower injection rate.The bowel management system was then flushed, with fluid and stool return observed.At the midnight turn, the patient was found in a lot of stools.Witnesses attempted to deflate the balloon to reposition the bms, but they were unable to do so because the balloon port and line were creating a vacuum with suction from the syringe.The port was cut off to allow for gravity drainage, but no fluid came out of the balloon.Hemostats were used to open the balloon line enough to insert a toomey syringe, and with difficulty, witnesses were ultimately able to remove the fluid and then remove the bowel management system.Per customer follow up information received via email on 06apr2026, it was reported that device was replaced.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM
Common Device Name
STOOL MANAGEMENT SYSTEM
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24535862
Report Number1018233-2026-01559
Device Sequence Number8971714
Product Code KNT
UDI-Device Identifier00801741045943
UDI-Public(01)00801741045943(11)251031(17)280831(10)NGKW3193
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSMS002
Device Lot NumberNGKW3193
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer03/30/2026
05/07/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date03/31/2026
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown